Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 62, NWS Green Bay, WI

September 18, 2016

NWS Green Bay, WI issued this small craft advisory at Sep 18, 2016, 4:02 PM CDT. It took effect at Sep 19, 2016, 4:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2016, 4:02 PM CDT (21:02 UTC)
In effect from
Sep 19, 2016, 4:00 AM CDT
Expired
Sep 19, 2016, 4:00 PM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

714 
WHUS73 KGRB 182102
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
402 PM CDT SUN SEP 18 2016

...GUSTY WINDS EXPECTED MONDAY...

.SOUTHWEST WINDS ARE EXPECTED TO INCREASE EARLY MONDAY MORNING
AHEAD OF A WEAK COLD FRONT SWEEPING THROUGH THE REGION. WINDS WILL
GUST THROUGH MONDAY MORNING INTO EARLY AFTERNOON BEFORE DECREASING
LATE MONDAY AFTERNOON. GIVEN THE ONLY BRIEF PERIOD OF
SOUTHWESTERLY FLOW...WAVES SHOULD ONLY BUILD TO 2 TO 4 FT.

LMZ521-522-541>543-190515-
/O.NEW.KGRB.SC.Y.0062.160919T0900Z-160919T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
402 PM CDT SUN SEP 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY.

* WINDS...VEERING SOUTHWEST AND INCREASING TO 15 TO 25 KTS EARLY
  MONDAY MORNING.

* WAVES...BUILDING TO 2 TO 4 FT BY MONDAY AFTERNOON...WITH HIGHEST
  WAVES TOWARDS NORTHERN LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
719 
WHUS73 KGRB 190209
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
909 PM CDT SUN SEP 18 2016

...GUSTY WINDS EXPECTED MONDAY...

.SOUTHWEST WINDS ARE EXPECTED TO INCREASE EARLY MONDAY MORNING
AHEAD OF A WEAK COLD FRONT SWEEPING THROUGH THE REGION. WINDS
WILL GUST THROUGH MONDAY MORNING INTO EARLY AFTERNOON BEFORE
DECREASING LATE MONDAY AFTERNOON. GIVEN THE ONLY BRIEF PERIOD OF
SOUTHWESTERLY FLOW...WAVES SHOULD ONLY BUILD TO 2 TO 4 FT.

LMZ521-522-541>543-191015-
/O.CON.KGRB.SC.Y.0062.160919T0900Z-160919T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
909 PM CDT SUN SEP 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT
MONDAY...

* WINDS...VEERING SOUTHWEST AND INCREASING TO 15 TO 25 KTS EARLY 
  MONDAY MORNING. 

* WAVES...BUILDING TO 2 TO 4 FT BY MONDAY AFTERNOON...WITH 
  HIGHEST WAVES TOWARDS NORTHERN LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
120 
WHUS73 KGRB 190959
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
459 AM CDT MON SEP 19 2016

...GUSTY WINDS EXPECTED TODAY...

.SOUTHWEST WINDS WILL INCREASE THIS MORNING AHEAD OF A WEAK COLD
FRONT SWEEPING THROUGH THE REGION. GIVEN THE BRIEF PERIOD OF
SOUTHWESTERLY FLOW...WAVES SHOULD ONLY BUILD TO 3 TO 4 FT.

LMZ521-522-541>543-191800-
/O.CON.KGRB.SC.Y.0062.000000T0000Z-160919T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
459 AM CDT MON SEP 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...VEERING SOUTHWEST AND INCREASING TO 15 TO 25 KTS.

* WAVES...BUILDING TO 2 TO 4 FT BY AFTERNOON...WITH HIGHEST WAVES
  TOWARDS NORTHERN LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
003 
WHUS73 KGRB 191517
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CDT MON SEP 19 2016

...GUSTY WINDS EXPECTED THROUGH EARLY AFTERNOON...

.GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON
AHEAD OF A WEAK COLD FRONT SWEEPING THROUGH THE REGION. GIVEN THE
BRIEF PERIOD OF SOUTHWEST WINDS...WAVES MAINLY OF 2 TO 4 FT ARE
EXPECTED.

LMZ521-522-541>543-192100-
/O.CON.KGRB.SC.Y.0062.000000T0000Z-160919T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1017 AM CDT MON SEP 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KTS VEERING WEST AND DIMINISHING TO
  10 TO 20 KTS BY MID AFTERNOON.

* WAVES...2 TO 4 FT...LOCALLY HIGHER TOWARD THE OPEN WATERS OFF
  OF DOOR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 3:10 PM CDT, 52 minutes earlier.

Area forecast discussion, Sep 18, 3:10 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
310 PM CDT SUN SEP 18 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 310 PM CDT Sun Sep 18 2016

Precipitation trends and the potential for strong thunderstorms
will be the main forecast concerns.

A cold front was moving through the far eastern Dakotas this
afternoon. WAA ahead of the boundary was causing mid-level clouds
to increase over MN, but the regional radar mosaic showed little
or no convection occurring.

The cold front will move into western WI late tonight, then pass
through the forecast area on Monday. The best threat of tstms will
occur over north central WI late tonight, as a short-wave trof and
40-45 kt LLJ impact the area, and over the Fox Valley and lakeshore
areas Monday afternoon, as the front moves through during peak
heating (and SBCAPE increases to 500-1000 j/kg). The rest of the
area should only see isold tstms due to a general lack of forcing
and marginal moisture/instability. SPC has north central WI in a
marginal risk tonight, and east central WI in a marginal risk on
Monday, which seems reasonable. Although instability is not
impressive, deep layer shear (0-6 km) is quite strong, around
40-50 kts, and this is supportive of isold strong to severe tstms.

The only other significant concern is whether or not low stratus
will develop late tonight into Monday morning. Low-level moisture
progs show the best saturation occurring over north central WI, so
development is most likely there.

WAA and compressional heating ahead of the cold front will lead to
much above normal temperatures. Lows tonight will be in the upper
50s to lower 60s, and highs on Monday will be in the 70s to around
80.

.LONG TERM...Monday Night Through Sunday
Issued at 310 PM CDT Sun Sep 18 2016

The zonal upper level flow will tilt to a southwesterly flow
across the Midwest as a closed low develops over the west coast
by midweek. This pattern change will foster the development of a
surface-based low over the Front Range of the Rockies by
Wednesday. The surface low will remain anchored over the Front
Range for several days and generate a warm and moist southerly
flow over the Western Great Lakes. Periods of showers and
thunderstorms are expected in northeast Wisconsin from Wednesday
onward through the weekend. Heavy rain and flooding potential will
be the main focus for the latter half of the long-term forecast
period.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1235 PM CDT Sun Sep 18 2016

High pressure was edging east of the region early this afternoon,
as a cold front approached from the eastern Dakotas. Aside from
scattered cumulus clouds in eastern WI, skies were clear.

The pressure gradient will increase this evening as the cold
front nears. A strong low-level jet will develop during the late
evening, resulting in LLWS at all of the TAF sites. The LLWS
should weaken toward daybreak at the western TAF sites, and
mid to late morning in eastern WI.

Precipitation chances are fairly small due to a lack of upper
level forcing, some mid-level dry air, and possibly some capping
as warm air aloft arrives. Will only have a PROB30 at RHI late
tonight, as a weak short-wave trof brushes through north central
WI.

Models are showing some low stratus potential late tonight into
Monday morning, but confidence is only high enough to go with IFR
ceilings at RHI for now.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......ML
AVIATION.......Kieckbusch
Hazardous weather outlook, Sep 18, 3:23 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CDT SUN SEP 18 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
323 PM CDT SUN SEP 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. THERE IS
A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND GUSTY
WINDS OVER NORTH CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY, AND A
MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS IN THE FOX VALLEY AND LAKESHORE AREAS IN THE AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH NEXT
SUNDAY. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS
COULD BECOME SEVERE. HOWEVER, PERIODS OF LOCALLY HEAVY RAIN
MAY OCCUR DURING THE LATTER HALF OF THE WEEK, ALONG WITH
LOCALIZED URBAN AND SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-192030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
323 PM CDT SUN SEP 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL CREATE
CONDITIONS HAZARDOUS TO SMALL CRAFT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL CONTINUE TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT ON MONDAY.

THUNDERSTORMS ARE POSSIBLE ON MONDAY...AND AGAIN FROM WEDNESDAY TO
NEXT SUNDAY, RESULTING IN HAZARDOUS CONDITIONS FOR BOATERS.

KIECKBUSCH/ML

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.